I had Restylane injected in my tear troughs 9 months ago. After I had it done, you could see a little bluish mark under each eye where it had been injected and what looks like half moon ridges there under my eyes as well. There were hard bumps on each side of my eyes as well that I was told to massage with a hot cloth very hard. The bumps, I thought, went away but recently I can notice them again and they are very hard and the ridges and bluish marks under my eyes never went away. I am very self-conscious and petrified to see someone, only to have it made worse. Will it ever go away? What should I do? Please help.
How Long Before Restylane Bumps in Tear Troughs Go Away?
Doctor Answers 22
Restylane lumps under eyes
Of course all the answers below are all excellent and I have only a few comments"
Did the Restylane achieve your goals? Are the lumps visible but not palpable?
- If the answer is yes then there are a couple of answers. The restylane may be too superficial but then your options are to remove it and suffer the condition which originally occured; I presume hollows below the eyes
- However, it is also likely affected by the thin quality of your skin which cannot be reversed. It is similar to saying why do you have blue veins on the back of your hand? If your skin is thin you will see nearly anything placed beneath the surface.
- How do you hide this? Well I would advise you to use camouflage make-up. Although this may seem paradoxical and you may be asking why you had the restylane injected in the first place. Well if the Restylane filled the groove or trough or fold then it achieved a significant goal and the trade-off is the color. I like analogies so I will use one. IF you have a dent in your car they need to pull the dent out or fill it with bondo. That achieves correction in form but not necessarily in color or surface texture. The car will need painting and you may require make-up. That may be overly simplified but it makes a point.
If the Restylane did not achieve your goals
- Contemplate having it removed by using hylauronidase (off label) or having it expressed with a needle as described by others.
I hope the helps!
It may take up to 2 years
The injection of restylane and juvaderm to the tear trough can last up 2 years and if you do not like the result it may be because of injection in to fat pockets. The best thing would be to consult with your doctor and he may inject it with Wydaze(hyaluronidase) to dissolve any remaining restylane
You might also like...
Fortunately you have had Restylane rather than a semipermanent or permanent filler. Restylane is a hyaluronic acid and should therefore go away entirely on its own.
In patients with very thin skin, filler can have a bluish hue to it.
Also, although much rarer, chronic bumps can develop. This permanent lumpiness problem occurs much more frequently in permanent or semipermanent fillers. However, the lifespan of Restylane around the eyes and even the cheeks is prolonged (up to one year) compared to when it is used in the nasolabial folds.
Hyaluronidase dissolves hyaluronic acid and would be a good choice for a problem that has persisted so long.
If you decide to do something about your eyes once your problem has resolved, you may want to consider a shorter acting hyaluronic acid such as Prevelle, which is easier to mold and has fewer swelling and lumpiness issues. It may also "get you through" the lumpy phase which sometimes characterizes the last stages of hyaluronic acid fillers.
The placement of restylane under and around the lower eyelids is an advanced application and requires extensive experience in anatomy and aesthetic judgement. The bluish tint under the skin is called the Tyndall effect and occurs when Restylane is placed too superficially under the skin. Persistent half moon shape of restylane is likely the result of persistence of product. Restylane tends to stick around longer in the periorbital area then around the perioral area, as is the case with most facial fillers and facial fat. A study by Vartaninan , et al in Archives of Facial Plastic Surgery examined the use of Hyaluronidase and found it effective in the use of break up of NASHA (Restylane or Restylane like products). After injection with Hyaluronidase the product is no longer palpable after 24 hours if utilized properly. Hyaluronidase is more painful to administer and is more likely to cause a bruise than administration of NASHA agents.
Restylane bumps can last a while, hyaluronidase/Vitrase may be needed
Restylane Bumps in Tear Troughs
Tear trough fillers can last longer than the usual 6 months. You may want to do a laser resurfacing procedure to smooth out the skin and help with the visibility of the product, or you can inject a dissolving product called hyaluronidase.
Tear trough lumps with Restyalane or Juvederm
The hyaluronic acid fillers have been an exciting treatment option for patients who have noticed deepening of the groove between the lower eyelid and cheek/nose. Due to the thinness of the skin in the area, occasionally irregularities occur. I generally like to see patients back at two to four weeks after the injection to make sure the area is smooth. If there is an irregularity, Hyaluronidase can be injected to help smooth the filler out. This part may be a little tricky even in the most experienced hands, and require a dedicated team of cosmetic surgeon and patient to get it just right,
The bluish discoloration, called the Tyndall effect occurs when the optical qualities of the patient's overlying skin and the small particles in the hyaluronic acid reflect the light creating a bluish hue. In my experience, this is rare, and when it has occur ed seems to be self limiting. As the body metabolizes the filler and carrier, the discoloration disappears. It is never permanent. Occassionally a patient may not be aware of the discoloration of their lower eyelid skin naturally and then incorrectly attribute that to the HA treatment.
All depends on the anatomy
It should go away if it is only Restylane . By 12 month most of this material is gone. The discoloration could be from pigmentation from bruising at the time of injection.This could require more treatment
Restylane in tear troughs
Bumps and a blue hue in the tear troughs that long after injection likely represents either too much filler or filler that has been injected too high in the skin. A clear gel like restylane will appear blue under the skin, a light effect called the Tyndal effect. That is why it is generally injected more deeply in the dermis or below that above the bone. If filler is needed higher in the dermis, either very small amounts of filler are used, the filler is diluted with saline or anesthetic, or a filler is chosen that has a decreased risk of developing Tyndal.
The good news is that restylane can be dissolved by injecting hyaluronidase, the enzyme that breaks up hyaluronic acid. Once the bumps and blue color are gone, you will see the hollowness or wrinkles return. At that point you can have treatment again but this time your physician may decide to inject in a different manner or with a different product or both.
I hope this answers your question. Best wishes.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.